ETHICON INC. PRLNE BLU 36IN 4-0 D/A V-7; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Back to Search Results |
| Catalog Number |
W8845 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 7/25/2023.Additional information was requested, the following was obtained: what is the total number of products involved in this event? he said total 37 ea are involved.The following additional information was requested: did all 37 sutures break during use during this one patient surgery? or are 37 sutures being returned for analysis? additional information was requested and the following was obtained: the products will be returned for analysis.4-5 of 37 returned unit were broken.The hospital returned all hospital inventory of same lot number.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-03467 and 2210968-2023-03468, 2210968-2023-05359, 2210968-2023-05361.
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2023 and suture was used.During the procedure, the sutures break too easily when tying the vessel.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/14/2023.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following additional information was received: 1.Could you please clarify if the additional device belong to this complaint? scbhha device had the same problem with scbbta.The complaint issue is same.(the suture is easily broken during tying the vessel.) the products additionally returned with the reported lot number also belongs to this complaint.The returned lot numbers and quantities all belong to this complaint (single case).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-03467, 2210968-2023-03468, 2210968-2023-05359, 2210968-2023-05361, & 2210968-2023-06674.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/7/2023.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.A device has been received for product code w8845, lot scbhha, however clarification was received that the product does not belong to this complaint.The following additional information was requested: 1.Could you please clarify if the additional device belong to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to (b)(4) with the ups, dhl or fedex tracker number.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-03467 and 2210968-2023-03468, 2210968-2023-05359, 2210968-2023-05360, 2210968-2023-05361.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/25/2023.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device the returned samples determined that it was received twelve unopened samples that pertain to the product code w8845.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.